MAUDE Adverse Event Report: DEPUY MITEK LLC US VAPR P50 W/ HAND CONTROLS; ENDOSCOPIC ELECTROSURGICAL ELECTRODE, BIPOLAR, SINGLE USE

DEPUY MITEK LLC US VAPR P50 W/ HAND CONTROLS; ENDOSCOPIC ELECTROSURGICAL ELECTRODE, BIPOLAR, SINGLE USE
Model Number 228504
Medical Device Problem Code Loss of or Failure to Bond (1068)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/21/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Udi:(b)(4).
 
Event or Problem Description
It was reported by the affiliate in chile that during a knee arthroscopy, it was observed that the vapr p50 w/ hand controls device failed to coagulate.As per the affiliate, the surgeon tried resolving the issue by connecting the pedal but the issue persisted.The surgeon completed the procedure with another device that presented very week coagulation.Once the procedure was completed both of the radio frequencies were tested using another console but the failure continued.No patient consequence and no surgical delay was reported.There was no delay in the surgical procedure.There was a spare device available for use to complete the surgery.There was patient involvement.There were no reports of injuries, medical intervention or prolonged hospitalization.All available information has been disclosed.If additional information should become available, a supplemental medwatch will be submitted accordingly.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Udi: (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Additional narrative: description of event or problem: reporter stated that there were no delays as a replacement device with the same code but with a different lot number was used to complete the procedure.There was no medical intervention.Investigation summary: according to the information provided, it was reported that electrode, presented coagulation failure.The complaint device was received and evaluated.Visual inspections revealed no anomalies on the tip and presented signs of activation.The electrode was connected to a vapr vue generator and all correct default settings were made available.The generator was set to maximum power and presented intermittent ablation and coagulation modes.The electrode was tested several times to ensure the malfunction.The reported failure can be confirmed.Device was sent to supplier for further evaluation.A manufacturing record evaluation was performed for the finished device lot/serial number (b)(4), and no non-conformances were identified.At this point in time, no corrective action is required and no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.
 
Additional Manufacturer Narrative
Additional narrative: correction: d10: the date device returned to manufacturer has been updated to reflect the correct information.Investigation summary
=
> according to the information provided, it was reported that electrode, presented coagulation failure.The complaint device was received and evaluated.Visual inspections revealed no anomalies on the tip and presented signs of activation.The electrode was connected to a vapr vue generator and all correct default settings were made available.The generator was set to maximum power and presented intermittent ablation and coagulation modes.The electrode was tested several times to ensure the malfunction.Device was sent to supplier for further evaluation.Supplier evaluation result for vapr p50: the device has not been returned in its original packaging, the active tip of the device shows no obvious signs of activation, signs of residue in suction tube, the device shaft, cable and plug appear in a good condition.The electrical test was performed with the different parameter (active continuity, return continuity, primary capacitance, secondary capacitance, and hipot active-return), as a result the device passes all parameter.The device was functional testing using vaprvue generator ((b)(6)) the test included different values as a setting and the activation in ablate and coagulation passed.Supplier summary: the investigation could not substantiate the customer¿s claim that the devices presented a coagulation failure.All devices successfully passed both the electrical and functional tests.When activated the performance of all devices were a expected on both ablate and coag modes.From our investigation we have been unable to confirm the customer reported defect or find any other defect as all returned electrodes were found to function as expected and meet the manufacturers specification.It may be possible that there was a fault elsewhere in the electrosurgical system however this cannot be confirmed.A manufacturing record evaluation was performed for the finished device lot/serial number (b)(4), and no non-conformances were identified.At this point, no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.

Brand Name
VAPR P50 W/ HAND CONTROLS
Common Device Name
ENDOSCOPIC ELECTROSURGICAL ELECTRODE, BIPOLAR, SINGLE USE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key9413046
Report Number1221934-2019-59846
Device Sequence Number11221208
Product Code GEI
UDI-Device Identifier10886705020942
UDI-Public10886705020942
Combination Product (Y/N)N
Initial Reporter CountryCI
PMA/510(K) Number
K122425
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 11/21/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2022
Device Model Number228504
Device Catalogue Number228504
Device Lot NumberU1907188
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/27/2019
Initial Date Received by Manufacturer 11/21/2019
Supplement Date Received by Manufacturer12/17/2019
12/23/2019
09/10/2020
Initial Report FDA Received Date12/04/2019
Supplement Report FDA Received Date12/23/2019
12/24/2019
09/11/2020
Patient Sequence Number1